Immune thrombocytopenia has been attributed to many causes. Several drugs have been implicated as culprits in causing drug-induced thrombocytopenia. Although the mechanism for this type of thrombocytopenia is not well understood, at least three types of antibodies appear to be involved: drug-dependent antibodies, hapten-dependent antibodies, and drug-induced platelet-reactive autoantibodies. In this report, we describe a case in which furosemide was identified as the probable cause of drug-induced thrombocytopenia in an 84-year-old man with chronic symptomatic idiopathic thrombocytopenia for seven years before discovery. The patient's platelet count and daily furosemide dose, both intravenous and oral, were documented throughout his medical history. A dose-dependent change in platelet count was observed in association with the furosemide dose. His platelet count increased on discontinuation of furosemide and beginning of torsemide. Several months after discontinuation of furosemide, his platelet count increased to a 9-year high of 206 × 103/mm3 from a low of 36 × 103/mm3 while receiving furosemide therapy. Based on the observations of this case report, clinicians should more readily consider furosemide as a potential cause of thrombocytopenia.